Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 4, 2011, 7:42 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2011, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 4, 2011, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:15 PM CDT | TSTM WND DMG | 4 W Melvin, IL | 5 POWER POLES DOWN. REPORTED BY FORD COUNTY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2793 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
047
WUUS53 KLOT 050042
SVRLOT
ILC053-075-105-050130-
/O.NEW.KLOT.SV.W.0079.110605T0042Z-110605T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL
742 PM CDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 830 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF FORREST...OR 8 MILES SOUTHEAST OF FAIRBURY...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PAXTON...BUCKLEY...SIBLEY...MELVIN...ROBERTS...ELLIOTT AND LODA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4058 8847 4061 8847 4061 8852 4064 8857
4079 8843 4049 8780 4048 8793 4042 8793
4040 8795 4040 8819
TIME...MOT...LOC 0041Z 306DEG 18KT 4066 8840
WIND...HAIL 60MPH 1.00IN
$$
BARKER2 follow-up statements
188
WWUS53 KLOT 050056
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL
756 PM CDT SAT JUN 4 2011
ILC053-075-105-050130-
/O.CON.KLOT.SV.W.0079.000000T0000Z-110605T0130Z/
FORD IL-IROQUOIS IL-LIVINGSTON IL-
756 PM CDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LIVINGSTON...SOUTHWESTERN IROQUOIS AND SOUTHERN FORD COUNTIES UNTIL
830 PM CDT...
AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF CHATSWORTH...OR 11 MILES NORTH OF GIBSON CITY...MOVING
SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4058 8847 4061 8847 4061 8852 4064 8857
4074 8832 4049 8780 4048 8793 4042 8793
4040 8795 4040 8819
TIME...MOT...LOC 0056Z 306DEG 18KT 4062 8832
WIND...HAIL 60MPH 1.00IN
$$
BARKER039
WWUS53 KLOT 050113
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL
813 PM CDT SAT JUN 4 2011
ILC053-075-105-050130-
/O.CON.KLOT.SV.W.0079.000000T0000Z-110605T0130Z/
FORD IL-IROQUOIS IL-LIVINGSTON IL-
813 PM CDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LIVINGSTON...SOUTHWESTERN IROQUOIS AND SOUTHERN FORD COUNTIES UNTIL
830 PM CDT...
AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTHEAST OF GIBSON CITY...MOVING SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4058 8847 4061 8847 4070 8824 4049 8780
4048 8793 4042 8793 4040 8795 4040 8819
TIME...MOT...LOC 0113Z 308DEG 16KT 4058 8826
WIND...HAIL 60MPH 1.00IN
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:23 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 4, 6:23 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 623 PM CDT SAT JUN 4 2011 .MESOSCALE DISCUSSION... 425 PM CDT CURRENTLY MONITORING SOUTH EASTERN WILL COUNTY AND NORTHERN KANKAKEE COUNTY OVER THE NEXT 15 TO 30 MINUTES ALONG THE INTERSECTION OF THE LAKE BOUNDARY AND THE THUNDERSTORMS WORKING EAST. THIS AREA IS WHERE THE POTENTIAL TORNADIC THREAT WILL BE ENHANCED. WHILE THE ATMOSPHERE IS NOT GENERALLY PRIMED FOR TORNADOGENESIS...THIS INTERSECTION WOULD BE SUFFICIENT FOR MESOVORTEX GENERATION. SHEA 238 PM CDT BAND OF WEAK...LIKELY SOMEWHAT ELEVATED...CONVECTION EXTENDS FROM SOUTHERN IOWA EAST-NORTHEAST INTO NORTH CENTRAL ILLINOIS. A RECENT ACARS SOUNDING FROM ORD SHOWS THAT THE CAP/INVERSION IS WEAKENING AND LIKELY FEELING THE EFFECTS OF LARGE SCALE ASCENT. THIS WOULD ALSO LIKELY EXPLAIN THE RECENT UPTICK IN CUMULUS DEVELOPMENT OVER EASTERN PORTIONS OF OUR CWA. AS THE CURRENT ELEVATED CONVECTION CONTINUES EASTWARD INTO REGION OF WEAKER CONVECTIVE INHIBITION WOULD ANTICIPATE EXPLOSIVE INTENSIFICATION OF THESE STORMS...LIKELY WITHIN THE HOUR. STILL ANTICIPATE MAINLY A MARGINAL HAIL AND OCCASIONAL MICROBURST TO BE THE PRIMARY SEVERE THREATS...WITH FLASH FLOODING BEING A POTENTIALLY LARGER HAZARD. LAKE BREEZE BOUNDARY CONTINUES TO CHARGE INLAND FROM LAKE MICHIGAN AND WHILE BOUNDARY LAYER BEHIND THE LAKE BREEZE BOUNDARY IS COOLER/LESS UNSTABLE...ANY WELL DEVELOPED SEVERE STORMS THAT CROSS INTO THE COOL AIR COULD STILL POSE A SEVERE THREAT FOR SOME LENGTH OF TIME BEFORE WEAKENING. IZZI 1252 PM CDT... SHALLOW CONVECTION THAT HAD BEEN DEVELOPING ALONG THE OUTFLOW BOUNDARY OVER NORTHWESTERN ILLINOIS HAS CHOKED ON THE CONVECTIVE INHIBITION AS THEY MOVED EAST. A COUPLE OF RECENT ACARS SOUNDINGS FROM ORD SHOW A VERY FORMIDABLE CAP PRESENT...MUCH STRONGER THAN WHAT HAD BEEN FORECAST BY MOST MODELS. IN FACT...PLUGGING IN CURRENT T/TD AT ORD INTO ONE OF THESE SOUNDINGS YIELDS SBCINH AROUND 100 J/KG. THIS SHOULD BE MORE THAN SUFFICIENT TO NOT ONLY PREVENT CONVECTION FROM FIRING ALONG THIS QUICKLY ADVANCING OUTFLOW BOUNDARY...BUT ALSO KEEP A LID ON ANY CONVECTION FIRING ALONG THE LAKE BREEZE FOR THE NEXT HOUR OR TWO AT LEAST. RADAR/SATELLITE TRENDS HAVE SHOWN A RECENT DEEPENING OF CONVECTION OVER SOUTHERN/EASTERN IOWA...WHICH IS LIKELY INDICATIVE OF A WEAKER CAP IN PLACE THERE AS HEIGHT FALLS AND A GLANCING BLOW OF UVV'S FROM SHORTWAVE PASSING BY TO THE NORTH LIKELY HAVE ERODED THE CAP SOMEWHAT. THIS TREND SHOULD CONTINUE EASTWARD INTO NORTHERN ILLINOIS AND NOW THINKING THAT THE CONVECTION OVER EASTERN/SOUTHERN IOWA HAS A BETTER CHANCE OF BECOMING THE MORE ROBUST AND SUSTAINABLE CONVECTION/SEVERE THREAT FOR US THIS AFTERNOON. THE ORIENTATION OF THIS CONVECTION IS EVEN MORE EAST-WEST THAN WITH THE INITIAL OUTFLOW SURGE AND AGAIN COULD POSE A VERY REAL THREAT FOR FLASH FLOODING. IZZI 1145 AM CDT... ATMOSPHERE CONTINUES TO COOK OVER THE CWA THIS MORNING WITH FULL SUNSHINE ALLOWING TEMPS TO CLIMB INTO THE MID-UPPER 80S WITH DEWPOINTS IN THE LOWER 70S. MODIFYING MORNING SOUNDINGS FOR CURRENT CONDITIONS AND SPC MESOANALYSIS BOTH SUGGEST ATMOSPHERE IS GROWING STRONGLY UNSTABLE WITH CONVECTIVE INHIBITION QUICKLY DECREASING. ONE ROGUE LONG-LIVED THUNDERSTORM CONTINUES TO TRACK ALONG THE IL/WI BORDER WITH HIGH RESOLUTION VISIBLE SATELLITE IMAGERY SHOWING AN OUTFLOW BOUNDARY ARCING SOUTH THEN SOUTHWEST FROM THIS CELL. THIS OUTFLOW BOUNDARY WOULD CERTAINLY SEEM TO BE A PRIME CANDIDATE TO FOCUS CONVECTIVE INITIATION THIS AFTERNOON AS REMAINING CONVECTIVE INHIBITION IS REMOVED. STRONGLY VEERED LOW LEVEL FLOW IS REDUCING DEEP LATER SHEAR VALUES WITH THE STRONGEST SHEAR IN THE POST FRONTAL/OUTFLOW ENVIRONMENT. EVEN STILL...30-40KT OF FLOW IN THE 6KM LAYER SHOULD BE SUFFICIENT TO RESULT IN 20-30KT OF DEEP LAYER SHEAR AND EVOLUTION INTO ORGANIZED MULTI-CELLULAR CLUSTER. DESPITE THE SOMEWHAT MARGINAL DEEP LAYER SHEAR VALUES...MLCAPE VALUES OVER 3500 J/KG AND STEEP MID-LEVEL LAPSE RATES STILL SUPPORT A THREAT FOR LARGE HAIL...PARTICULARLY BEFORE CONVECTION MORPHS INTO LINE/CLUSTER. STRONG INSTABILITY/STEEP LAPSE RATES ALSO SUPPORT A THREAT OF WET-MICROBURSTS AND LOCALIZED WIND DAMAGE. THREAT FOR WIND DAMAGE COULD TEND TO INCREASE OVER OUR SE CWA AS CONVECTION WILL HAVE MORE TIME/OPPORTUNITY TO HAVE DEVELOPED A COLD POOL AND MESOSCALE ORGANIZATION BY THAT POINT. PROBABLY ONE OF THE BIGGER THREATS THIS AFTERNOON COULD EVOLVE INTO HEAVY RAINFALL/FLASH FLOODING...ESPECIALLY SOUTH OF INTERSTATE 80. THE VERY MOIST ENVIRONMENT AND HIGH PRECIPITATION EFFICIENCY COULD RESULT IN SOME EXTREME RAINFALL RATES...POSSIBLY OVER TWO INCHES PER HOUR. OUTFLOW BOUNDARY/FRONT IS BECOMING ORIENTED MORE EAST- WEST OVER SOUTHEAST IOWA INTO NW IL WHICH IS MORE ALIGNED WITH THE MEAN FLOW AND ANTICIPATED STORM MOTION. THIS COULD RESULT IN AT LEAST SOME TEMPORARY TRAINING CELLS...WHICH GIVEN POTENTIAL FOR SUCH HIGH PRECIP RATES COULD RESULT IN FLASH FLOODING. DID CONSIDER A SHORT FUSED FLASH FLOOD WATCH BUT DECIDED TO JUST HIT THE POTENTIAL HARD IN HWO SINCE IT IS NOT CURRENTLY EXPECTED TO TURN INTO ANYTHING VERY WIDESPREAD OF MAJOR. IZZI && .DISCUSSION... 330 PM CDT WITH THE ACTIVITY FLARING UP ACROSS THE REGION...WILL KEEP THE DISCUSSION SHORT THIS AFTERNOON...AND FOCUSED ON THE TIMEFRAME BEYOND THE CURRENT ACTIVITY...AND EXPECT ACTIVITY TO WIND DOWN PRETTY QUICKLY THIS EVENING FROM NORTH TO SOUTH. THE PATTERN WILL STAY SOMEWHAT UNSETTLED FOR THE NEXT FEW DAYS AS THE FRONT THAT IS CURRENTLY WORKING THROUGH THE AREA...STALLS OUT TO THE SOUTH. THIS AREA WILL FOCUS SHOWER AND THUNDERSTORM ACTIVITY SOUTH OF THE I80 CORRIDOR AND OUTSIDE OF THE CHICAGO AND ROCKFORD METROS. THE OVERNIGHT PERIOD WILL BE A LITTLE BIT OF A REPRIEVE AS THE COOLER AND DRIER AIR FILTERS IN FROM THE NORTH...AND EXPECT TEMPERATURES TO BE ON AVERAGE 10 TO 15 DEGREES COOLER THAN LAST NIGHT AND SIGNIFICANTLY LESS HUMID. UPPER LEVEL RIDGE ACROSS THE SOUTHERN CONUS WILL CONTINUE TO RETREAT WEST AND ACROSS THE PLAINS...ORIENTING THE UPPER LEVEL FLOW TO BE OUT OF THE NORTHWEST. IT CONTINUES TO BE DIFFICULT TO TIME IN WAVES THAT WILL TOP THE RIDGE AND ADVANCE ACROSS THE AREA THROUGH MIDWEEK...AND WILL KEEP THE MENTION FOR SHOWERS AND THUNDERSTORMS AGAIN ON MONDAY AS IT IS DIFFICULT TO TIME IN A WEAK WAVE THAT IS FORECAST TO RIDE ACROSS. EARLY NEXT WEEK...A STRONGER WAVE WILL ROUND THE BASE OF A TROUGH ACROSS THE WESTERN CONUS AND LIFT THROUGH THE CENTRAL ROCKIES AND INTO THE WESTERN HALF OF THE NORTHERN PLAINS. THIS WILL LIFT A SURFACE LOW THROUGH THAT AREA. EXTENDING TO THE EAST OF THIS LOW WILL LIFT A WARM FRONTAL BOUNDARY...THAT WAS THE PREVIOUS BOUNDARY THAT DROPPED SOUTH TODAY AND STALLED ACROSS CENTRAL ILLINOIS. THIS WILL BRING OUR AREA BACK TO THE WARM SECTOR AND TEMPERATURES WILL AGAIN JUMP UP INTO TO THE UPPER 80S TO LOW 90S...ALL OF THE WAY TO THE LAKE. A FEW OF THE LONGER RANGE MODELS ARE ATTEMPTING TO KICK OUT SOME LIGHT SHOWERS TUESDAY AFTERNOON. ATMOSPHERE DOES LOOK LIKE INSTABILITY SHOULD JUMP THAT AFTERNOON BUT THINK WE WILL BE WELL INTO THE WARM SECTOR AND LIKELY CAPPED. NOT SEEING MUCH OF WHAT COULD BE ABLE TO LIFT THAT FEATURE AND WILL KEEP THE WORDING DRY THROUGH THAT TIME. SIMILAR TO WHAT IS HAPPENING TODAY...EXPECT ANOTHER COLD FRONT TO DRAPE ACROSS THE REGION AND MOVE THROUGH IN THE AFTERNOON AND EVENING OF WEDNESDAY. SHEA && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * NORTHEAST WIND THIS EVENING. PAW //DISCUSSION...UPDATED 00Z... FRONTAL BOUNDARY HAS PUSHED TSRA SOUTH OF THE TERMINALS. LIGHT NORTH TO NORTHEAST WINDS AND VFR CONDITIONS BEHIND THE FRONT. PAW //ORD AND MDW CONFIDENCE...UPDATED 00Z... * HIGH CONFIDENCE IN FORECAST ELEMENT.S PAW //OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z... MONDAY... TUESDAY... WEDNESDAY... THURSDAY... FRIDAY... PAW && .MARINE... 253 PM CDT APART FROM THE POSSIBILITY OF THUNDERSTORMS THIS EVENING AND AGAIN EARLY NEXT WEEK...WINDS AND WAVES ON THE LAKE SHOULD BE RELATIVELY QUIET OVER THE NEXT FEW DAYS UNDER THE INFLUENCE OF AN APPROACHING CENTER OF HIGH PRESSURE. TODAY A LOW PRESSURE CENTER OVER JAMES BAY HAS DRAGGED A TRAILING COLD FRONT SOUTHEAST ACROSS LAKE MICHIGAN. THE FRONT SITS JUST SOUTH OF THE LAKE AS OF MID AFTERNOON AND WILL CONTINUE TO DRIFT TOWARD THE OHIO VALLEY TONIGHT AND TOMORROW. HIGH PRESSURE BUILDS ACROSS THE WESTERN GREAT LAKES TONIGHT BEHIND THE FRONT AND WILL DRIFT SLOWLY ACROSS THE CENTRAL GREAT LAKES THROUGH MONDAY. LOW PRESSURE WILL DEVELOP ACROSS THE NORTHERN HIGH PLAINS TUESDAY...WHICH WILL HELP TO LIFT THE FRONT BACK NORTH FROM THE OHIO VALLEY AND ACROSS THE WESTERN LAKES AS A WARM FRONT. LENNING && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 4, 2:46 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
246 PM CDT SAT JUN 4 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
246 PM CDT SAT JUN 4 2011 /346 PM EDT SAT JUN 4 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
STRONG THUNDERSTORMS WHICH MAY PRODUCE:
* DAMAGING WINDS IN EXCESS OF 60 MPH
* HALF DOLLAR SIZED HAIL
* HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING
AREAS AFFECTED AND TIMING:
* THUNDERSTORMS ARE ANTICIPATED TO DEVELOP ALONG AND AHEAD OF A
COLD FRONT ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS
AFTERNOON AND POSSIBLY LINGER INTO THE EARLY EVENING SOUTH OF
THE KANKAKEE RIVER.
DISCUSSION:
* A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHWARD ACROSS
THE REGION THIS AFTERNOON. THE ATMOSPHERE HAS BECOME
EXTREMELY UNSTABLE AHEAD OF THE FRONT...WHICH SHOULD ALLOW
THUNDERSTORMS ALONG THE FRONT TO CONTINUE AND INCREASE IN
INTENSITY. WHILE WINDS ALOFT ARE NOT ESPECIALLY STRONG...THE
MAGNITUDE OF THE INSTABILITY WILL LIKELY COMPENSATE AND ALLOW
FOR SOME OF THE STORMS TO BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. THE VERY MOIST ENVIRONMENT WILL ALSO ALLOW
THE STORMS TO PRODUCE EXTREMELY HEAVY DOWNPOURS...WHICH COULD
RESULT IN LOCALIZED FLASH FLOODING.
PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH
MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. SOME OF
THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.
PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-052000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
246 PM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY. SOME OF THESE STORMS
MAY PRODUCE WIND GUSTS ABOVE 34 KNOTS AND PENNY SIZE HAIL OR
LARGER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY
NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
246 PM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS SOUTHERN LAKE
MICHIGAN. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS ABOVE 34
KNOTS AND PENNY SIZE HAIL OR LARGER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY
NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Local storm report, Jun 4, 7:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL
711 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST EARL PARK 40.69N 87.42W
06/04/2011 M78.00 MPH BENTON IN TRAINED SPOTTER
RELAYED VIA WFO IND
0616 PM TSTM WND DMG EARL PARK 40.69N 87.42W
06/04/2011 BENTON IN TRAINED SPOTTER
SEVERAL TREES DOWN OR UPROOTED, ONE 30 INCH DIAMETER TREE
SNAPPED OFF 3 FEET FROM THE BASE.
&&
GEELHARTLocal storm report, Jun 4, 7:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG MANTENO 41.25N 87.84W
06/04/2011 KANKAKEE IL TRAINED SPOTTER
5 FOOT BY 20 FOOT POOL...HALF FULL...LIFTED UP AND THROWN
ACROSS THE YARD.
&&
GEELHARTLocal storm report, Jun 4, 7:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ST. JOHN 41.45N 87.48W
06/04/2011 LAKE IN BROADCAST MEDIA
SEMI BLOWN OVER. TIME ESTIMATED
&&
GEELHARTLocal storm report, Jun 4, 7:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL
725 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG LOWELL 41.29N 87.41W
06/04/2011 LAKE IN BROADCAST MEDIA
MAN TREES AND POWER LINES DOWN DOWN ACROSS THE SOUTHERN
PORTION OF THE COUNTY.
&&
GEELHARTLocal storm report, Jun 4, 7:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG OAK LAWN 41.72N 87.75W
06/04/2011 COOK IL FIRE DEPT/RESCUE
APPROXIMATELY 50 TREES DOWN IN AN AREA FROM CENTRAL TO
PULASKI BETWEEN 95TH AND 109TH STS. MOST CONCENTRATED
DAMAGE ALONG 107TH ST BETWEEN CICERO AVE AND KOSTNER.
TIME ESTIMATED
&&
GEELHARTSpecial weather statement, Jun 4, 7:35 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL
735 PM CDT SAT JUN 4 2011
ILZ032-039-050130-
FORD-LIVINGSTON-
735 PM CDT SAT JUN 4 2011
...SIGNIFICANT WEATHER ALERT FOR FORD AND SOUTHEASTERN LIVINGSTON
COUNTIES UNTIL 830 PM CDT...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF FORREST...OR 7 MILES SOUTHEAST
OF FAIRBURY...MOVING SOUTHEAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GIBSON CITY...
PAXTON...
OTHER LOCATIONS AFFECTED INCLUDE...STRAWN...SIBLEY...MELVIN...ROBERTS
AND ELLIOTT.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4040 8847 4061 8847 4061 8858 4067 8858
4078 8843 4059 8812 4049 8812 4049 8795
4047 8793 4041 8793
TIME...MOT...LOC 0035Z 308DEG 23KT 4066 8843The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:35 PM CDT | Special Weather Statement | LOT | Ford | 55 min |
| Jun 4, 8:22 PM CDT | Areal Flood Advisory | LOT | Ford, Iroquois | 6 hr |
| Jun 4, 8:31 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 44 min |
| Jun 5, 8:37 AM CDT | River Flood Advisory | LOT | Kankakee | 12 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.